Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 28, NWS New Orleans, LA

March 19, 2000Harrison County, Jackson County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 19, 2000, 2:04 AM CST for Harrison County, Jackson County, Mississippi. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 19, 2000, 2:04 AM CST (08:04 UTC)
Expired
Mar 19, 2000, 3:00 AM CST
In force
56 min
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties Harrison County, MS, Jackson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 8.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2000-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2000-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1396 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 190805
SVRNEW
MSC047-059-190900-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
204 AM CST SUN MAR 19 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS LA HAS ISSUED A...
SEVERE THUNDERSTORM WARNING FOR

   - EASTERN HARRISON COUNTY IN SOUTHERN MISSISSIPPI
   - JACKSON COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 300 AM CST

* AT 155 AM CST... DOPPLER RADAR INDICATED A BAND OF SEVERE
THUNDERSTORMS IN THE COASTAL WATERS  OF CHANDELEUR SOUND MOVING
NORTH NORTHEAST ABOUT 35 MPH. THESE THUNDERSTORMS WILL BE MOVING ON
SHORE BETWEEN GULFPORT AND PASCAGOULA BETWEEN 215 AM AND 230 AM CST.


SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 7:30 PM CST, 6 hours 34 minutes earlier.

Area forecast discussion, Mar 18, 7:30 PM CST, 6 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
730 PM CST SAT MAR 18 2000

CONVECTION HAS DECREASED NORTH OF INTERSTATE 10 AND THE SEVERE
THUNDERSTORM WATCH NUMBER 102 HAS BEEN CANCELED. WITH THE UPPER
LEVEL STORM SYSTEM OVER NORTH TEXAS AND OKLAHOMA AND DIVERGING FLOW
ALOFT OVER LOUISIANA AND MISSISSIPPI...THE THREAT OF HEAVY
PRECIPITATION AND SEVERE WEATHER WILL CONTINUE FROM AROUND MIDNIGHT
THROUGH SUNDAY.

WILL UPDgATE NORTHERN ZONES TO REMOVE WORDING OF WATCH.
OTHERWISE...PACKAGE IS OK FOR NOW.

.NEW...SMALL CRAFT ADVISORY KPQL-ATCHAFALAYA RIVER INCLUDING LAKES.
LA...NONE.
MS...NONE.

22

In the hours before

Local storm report, Mar 18, 11:30 PM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1130 PM CST SAT MAR 18 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0630 PM    POINTE A LA HACHE         LA   WIND DAMAGE
03/18/00   PLAQUEMINES                    REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                G                          A TREE WAS BLOWN DOWN
                                          ON A TRAILER HOME.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.